The Diabetes Forum Support Community For Diabetics Online banner
1 - 5 of 5 Posts

·
Registered
Joined
·
690 Posts
Discussion Starter · #1 ·
I have to eat every 3-4 hours or I feel low (and sometimes am in the low 70's) but don't have an appetite. I have no idea how I am supposed to keep this up with the metformin side effects. Mine are random nauseus spells that make fe feel terrible and what I guess is acid reflux??? I feel spit coming back up my throat ( I know, TMI). Anyway, I have been on 500 ER metformin since July 20th. The pharmacist says to give it a while longer. HOW MUCH LONGER? I just want to feel normal again........................
 

·
Registered
Joined
·
741 Posts
I am also on metaformin ER and it does take a few weeks to settle down...I remember the feelings you describe when my dose was upped from 500 to 1000. The side effects did stop for me in just under a month. Good luck!
 
  • Like
Reactions: Buckshot

·
Registered
Joined
·
690 Posts
Discussion Starter · #3 ·
Thanks! I feel better that there is light at the end of the tunnel!
 

·
Registered
Joined
·
78 Posts
it took me about a month to get used to my metformin dose (2x1000 mg). the next month i was ravenously hungry all the time which i think was due to my body getting used to lower blood glucose levels. now just over 3 months in, my appetite has gone back to normal and the metformin doesn't cause me as many problems as it did in the beginning
 

·
Registered
Joined
·
4,368 Posts
I take the max of regular metformin and after about a month it settled down. If it doesn't talk to your doctor about other meds. The metformin does decrease your appetite that is why it is good for weight loss. I tend to eat much smaller mini meals. Do you get that acid reflux with all food or just some foods. You might want to keep a journal. I know with metformin if I eat certain carbs I get a super bloated feeling.
 
1 - 5 of 5 Posts
Top